Home > Weekly Schedule > This Week in the Houses of the...

This Week in the Houses of the Oireachtas 7 -  11 November 2016

See also: Order Papers | Dáil Order of Business| Committee Schedule
Oireachtas TV Schedule | Live Webcasts
 

Last updated Wednesday 9 November 2016 at 15.57

The start times indicated in this schedule are based, in part, on the expected end time of preceding items of business. In the event items of business conclude earlier or later than expected, the start times for subsequent business may be affected.


Tuesday 8 November 2016


Dáil Éireann
 

2.00 p.m.  Leaders’ Questions (FF, SF, RIG, SD-GP) (32 mins)
SO 34 (if any)

2.30 p.m.  Order of Business - Motion re. Financial Resolutions for the Finance Bill 2016 (without debate) (30 mins)

3.02 p.m.  Taoiseach’s Questions (45 mins)

3.47 p.m.   P.Q.s: Oral - Minister for Children and Youth Affairs (90 mins)

5.17 p.m.  Topical Issues (48 mins)
Private Notice Question (if any)

6.05 p.m.  Government Business:  (115 mins)
Social Welfare Bill 2016 – Order for Second Stage, and Second Stage

8.00 p.m.  Private Members Business (Sinn Fein):  (120 mins)
Motion re. TD and Senator pay under the Lansdowne Road Agreement

10.00 p.m. Dáil Adjourns


Seanad Éireann

Adjourned until 10.30 a.m. on Wednesday 9 November 2016


Committee Meetings
 

 

Social Protection (Joint) CR2, LH 2000 11 a.m.
AGENDA: Issues of concern to lone parents [Dr. Michelle Millar and Dr. Rosemary Crosse, Child and Family Research Centre NUI Galway, authors of the report  Lone Parents and Activation, what works and why: A review of the international evidence in the Irish Context; and representatives from Bernardos and Single Parents Acting for the Rights of Kids (SPARK)]

Jobs, Enterprise and Innovation (Joint) CR4, LH 2000 4.30 p.m.
AGENDA: (i) Scrutiny of EU leglislative proposals:
Scedule A: COM(2016)593; COM(2016)470; COM(2016)444; COM(2016)443; COM(2016)596; COM(2016)595; and
(ii)The likely economic impact of Brexit with particular emphasis on jobs and enterprise and the steps being taken to mitigate these risks (resumed)
Session A: 5 p.m. [Representatives from Ibec; the British Irish Chamber of Commerce; and Chambers Ireland]
Session B: 6.15 p.m. [Representatives from Small Firms Association; Irish Small and Medium Enterprises; and Irish Exporters Association]

Agriculture, Food and the Marine (Joint) CR1, LH 2000 5 p.m. (T)
AGENDA: (i) Scrutiny of EU legislative proposals:
Schedule A: COM(2016)273
Schedule B: COM(2016)441; COM(2016)613; and
(ii) Issues concerning the Fishing Industry [Representatives from the Marine Institute, Bord Iascaigh Mhara and the Sea Fisheries Protection Authority]

Communications, Climate Action and Environment (Joint) CR2, LH 2000 5 p.m.
AGENDA: (i) Scrutiny of EU Legislative Proposals: Schedule A:COM(2016)479;COM(2016)482;COM (2016) 589 and COM (2016) 594 (ii) Public Service Broadcasting [Ms Patricia Cronin, Assistant Secretary; Mr Enna O'Conghaile, Principal; Mr Dualta O'Broin, Assistant Principal from the Department of Communications, Climate Action and Environment; Mr Michael O'Keeffe, CEO; Ms Celene Craig, Deputy CEO;  Mr Diarmaid Breathnach, Manager Public Service Broadcasting from the Broadcasting Authority of Ireland]

European Union Affairs (Joint) CR3, LH 2000 5 p.m.
AGENDA: The priorities and position of Member States of the European Union on the UK's withdrawal from the European Union [His Excellency Mr. Dušan Matulay, Ambassador of the Slovak Republic to Ireland and His Excellency Mr. Paul Schellekens, Ambassador of the Kingdom of the Netherlands to Ireland]


Wednesday 9 November 2016


Dáil Éireann

12.00 p.m.   Leaders’ Questions (FF, SF, Lab, AAA-PBP) (32 mins)
SO 34 (if any)

12.32 p.m.  Questions on Promised Legislation  (15 mins)

12.47 p.m.  Taoiseach’s Questions (45 mins)

1.32 p.m.   P.Q.s: Oral - Minister for Defence (90 mins)

3.02 p.m.   Topical Issues (48 mins)
Private Notice Question (if any)
3.50 p.m.   SOS (40 mins)

4.30 p.m.   Private Members Business (I4C) (120 mins)
Thirty-fifth Amendment of the Constitution (Water in Public Ownership) (No.2) Bill 2016 – Second Stage

6.30 p.m.   Government Business (210 mins)
Social Welfare Bill 2016 – Second Stage (resumed)

10.00 p.m.  Dáil Adjourns


Seanad Éireann

10.30 a.m.  Commencement Matters

11.30 a.m. Order of Business

2.00 p.m.  Heritage Bill 2016 – Committee Stage- (Department of Arts, Heritage, Regional, Rural and Gaeltacht Affairs)

4.00 p.m.  Private Members Business - Health (Amendment) (Professional Home Care) Bill 2016 - (Senators Colm Burke, Maura Hopkins, Neale Richmond)

6.00 p.m.  Seanad Adjourns    


Committee Meetings 

Arts, Heritage, Regional, Rural and Gaeltacht Affairs (Joint) CR1, LH 2000 9 a.m.
AGENDA: Céard a theastaíonn a dhéanamh chun pobal tuaithe inmharthana a chaomhnú (atógáil)
Seisiún A: 9 a.m. [(i) Bainc-Aontas Éireann (ii) Banc na hÉireann (iii) An Post (iv) Ceardchumann Mháistrí Poist na hÉireann (v) Comhchumann na gComhar Creidmheasa in Éirinn]
Seisiún B:11 a.m. [(i) Feabhas Miondíola Éireann (ii) Siopaí Áise agus Gníomhairí Nuachta]
What it takes to sustain a viable rural community (resumed):
Session A: 9 a.m. [(i) Allied Irish Banks (ii) Bank of Ireland (iii) An Post (iv) Irish Postmasters' Union (v)  Irish League of Credit Unions]
Session B: 11 a.m.  [(i) Retail Excellence Ireland (ii) Convenience Stores and Newsagents]

Future of Healthcare (Select) CR4, LH 2000 9 a.m.
AGENDA: Session A: 9 a.m.  Mental Health Care [Representatives from St Patrick’s Mental Health Services]
Session B: 11 a.m. Community & Social Care Support [Representatives from Mental Health Reform; The Forum on Long-Term Care for Older People; and Family  Carers Ireland]

Justice and Equality (Joint) CR2, LH 2000 9 a.m.
AGENDA: Recognition of Traveller Ethnicity
Session A: 9 a.m. [Pavee Point Traveller & Roma Centre; Minceirs Whiden; and Ms. Anastasia Crickley, Chairperson UN Committee for the Elimination of Racial Discrimination]
Session B: 10 a.m. [Dr. Robbie McVeigh, Academic]

Housing, Planning, Community and Local Government(Joint) CR3, LH 2000 9.30 a.m.
AGENDA: National Planning Framework  [Representatives from the Department Housing, Planning, Community and Local Government, the Irish Planning Institute and the Association of Irish Regions]

Finance, Public Expenditure and Reform, and Taoiseach (Select) Dáil Chamber and CR2 10 a.m.
AGENDA: FINANCE BILL 2016 - Committee Stage [Minister for Finance]
Session A: 10 a.m. Dáil Chamber
Session B: 2 p.m. Committee Room 2, LH2000

Dáil Reform (Sub) Room 2 (off the Main Hall), Leinster House 10.30 a.m.
AGENDA: Private Meeting

Transport, Tourism and Sport (Joint) CR3, LH 2000 1.30 p.m.
AGENDA: (i) Scrutiny of EU Legislative Proposals: Schedule A: COM(2016)235
(ii) Strategy for developing tourism and competiveness issues [Representatives from Tourism Ireland; Fáilte Ireland; Irish Hotels Federation; Tourist Industry Confederation]

An Ghaeilge, An Ghaeltacht agus na nOileán (Comh) CR4, LH 2000 5 p.m.
AGENDA: Private Meeting

Members' Interests of Seanad Éireann CR3, LH 2000 5.15 p.m.
AGENDA: Private Meeting


Thursday 10 November 2016


Dáil Éireann

10.00 a.m.   Government Business:
Social Welfare Bill 2016 – Second Stage (resumed)

12.00 p.m.   Leaders’ Questions (FF, SF, Lab, I4C)  (32 mins)
SO 34 (if any)

12.32 p.m.   Questions on Promised Legislation (15 mins)

12.47 p.m.   Government Business (163 minutes)
All-Party Motion re. Calais (without debate)
Social Welfare Bill 2016 – Second Stage (resumed) (to conclude not later than 3.30 p.m.)
Companies (Accounting) Bill 2016 – Second Stage (resumed)
Planning and Development (Amendment) Bill 2016 – Second Stage (resumed)
Medical Practitioners (Amendment) Bill 2014 [Seanad] – Second Stage

Weekly division time
3.30 p.m.   Weekly divisions (60 mins approx.) (if Social Welfare Bill does not finish before midday)

4.30 p.m.   P.Q.s: Oral - Minister for Finance (90 mins)

6.00 p.m.   Topical Issues  (48 mins)
Private Notice Question (if any)

6.48 p.m.   Committee report (120 mins)
Report on the Formal Recognition of Irish Sign Language – Committee on Justice and Equality

8.48 p.m.   Dáil Adjourns (approx)


Seanad Éireann 

10.30 a.m.  Commencement Matters

11.30 a.m.  Order of Business

                   Motion regarding visit by First Minister of Scotland to Seanad Éireann - without debate

12.45 p.m.  National Tourism Development Authority (Amendment) Bill 2015 – All Stages (Department of Transport, Tourism and Sport)

2.15 p.m.  Private Members Business - Competition (Amendment) Bill 2016 – Report and Final Stages- (Senator Ivana Bacik)

3.30 p.m.  Seanad Adjourns   


Committee Meetings 
 

Education and Skills (Joint) CR3, LH 2000 9 a.m.
AGENDA: Session A:  Findings of Investing in National Ambition: a Strategy for Funding Higher Education, Report of the Expert Group on Future Funding for Higher Education [University Presidents; Prof. Ursula Kilkelly Head of College of Business and Law, University College Cork (UCC) and Mr. Ned Costello Chief Executive, Irish University Association (IUA)]
Session B:  Findings of Investing in National Ambition: a Strategy for Funding Higher Education, Report of the Expert Group on Future Funding for Higher Education [Institute of Technology Presidents and Prof. Tom Collins Interim CEO, Technological Higher Education Association (THEA)]

Health (Joint) CR4, LH 2000 9 a.m.
AGENDA: Quarterly update on Health Issues [Mr. Simon Harris, T.D., Minister for Health and Officials from the Department of Health; and Mr. Tony O’Brien, Director General, Health Service Executive and Officials from the HSE]

Public Accounts CR1, LH 2000 9 a.m.
AGENDA: (i) Business of the Committee
(ii) Examination of C&AG Special Report 94: National Asset Management Agency’s sale of Project Eagle (resumed) [Officials from  the Office of the C&AG and from the Departmemt of Finance]

Finance, Public Expenditure and Reform, and Taoiseach (Select) CR2, LH 2000 10 a.m.
AGENDA: Finance Bill 2016 - Committee Stage (resumed) [Minister for Finance]

Dáil Business Room 2 (off the Main Hall), Leinster House 10.30 a.m.
AGENDA: Private Meeting


Bills Scheduled for Consideration this Week

Dáil

Dáil Tuesday
Social Welfare Bill 2016

Dáil Wednesday
Thirty-fifth Amendment of the Constitution (Water in Public Ownership) (No.2) Bill 2016
Social Welfare Bill 2016

Dáil Thursday
Social Welfare Bill 2016
Companies (Accounting) Bill 2016
Planning and Development (Amendment) Bill 2016
Medical Practitioners (Amendment) Bill 2014 [Seanad]


Seanad

Seanad Tuesday

Seanad Wednesday
Heritage Bill 2016
Health (Amendment) (Professional Home Care) Bill 2016

Seanad Thursday
National Tourism Development Authority (Amendment) Bill 2015
Competition (Amendment) Bill 2016

Committees

Committees Tuesday

Committees Wednesday
Finance Bill 2016

Committees Thursday
Finance Bill 2016


Indicative Business for Week Commencing 14 November 2016

GOVERNMENT BUSINESS
The following is only an indicative list of Government business coming up. The Government may also proceed with other Bills currently undergoing Second Stage.
Education (Admission to Schools) Bill 2016
Criminal Justice (Suspended Sentences of Imprisonment) Bill 2016 [Seanad]
Health Insurance (Amendment) Bill 2016

PRIVATE MEMBERS BUSINESS

Tuesday 15 November - Fianna Fáil – Motion re. Mental Health
Wednesday 16 November - Rural Independent Group – Motion re. Post Office Network

THURSDAY BUSINESS FOR PRIVATE MEMBERS' BILLS / COMMITTEE REPORTS
To be determined at next meeting of Business Committee.


Provisional Listing of Bills for Dáil Select Committee Consideration

** Week commencing 14 November 2016
Finance Bill 2016
Adoption (Amendment) Bill 2016
Social Welfare Bill 2016

** Week commencing 21 November 2016
Companies (Accounting) Bill 2016
Health (Miscellaneous Provisions) Bill 2016


Email Alerts

If you would like to be notified by email when This Week in the Houses of the Oireachtas or the Committee Schedule are published, please see details of our Email Alert subscription service.

This Week in the Houses of the Oireachtas is compiled by the Communications Unit of the Houses of the Oireachtas Service